Class I Recall Because Tablets May Contain Twice The Approved Level Of Active Ingredient
Actavis Totowa LLC notified healthcare professionals of a Class I nationwide recall of all strengths of Digitek, a drug used to treat heart failure and abnormal heart rhythms. The products are distributed by Mylan Pharmaceuticals Inc., under a "Bertek" label and by UDL Laboratories, Inc. under a "UDL" label. The product is being recalled due to the possibility that tablets with double the appropriate thickness may contain twice the approved level of active ingredient. The existence of double strength tablets poses a risk of digitalis toxicity in patents with renal failure. Digitalis toxicity can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability and bradycardia. Several reports of illnesses and injuries have been reported. Patients should contact their healthcare professional with questions.
Have you been injured by Digitek?
The voluntary all lot recall is due to the possibility that tablets with double the appropriate thickness may have been commercially released. These tablets may contain twice the approved level of active ingredient than appropriate.
To contact and speak to one of our Digitek attorneys, please complete our short Case Evaluation Form .
Digitalis is a medication prescribed to certain heart patients. Digitalis toxicity is a complication of digitalis therapy, or it may be caused by an acute ingestion of digitalis. Digitalis toxicity can be caused by high levels of digitalis in the body, or a decreased tolerance to the drug. Patients with decreased tolerance may have "normal" digitalis levels. Digitalis toxicity can occur from a single exposure or chronic overmedication, or it may occur in patients with normal blood levels of digitalis if other risks are present. Risks include taking digitalis medications such as digoxin or digitoxin, along with medications that interact with digitalis such as quinidine, verapamil, amiodarone, and others.People with heart failure are commonly given diuretics (medications used to pull excess fluid from the body) along with digoxin. Many diuretics can cause potassium loss. Low levels of potassium in the body increase the risk of digitalis toxicity. Digitalis toxicity may also result from low levels of magnesium in the body.Reduced kidney function will cause digitalis to accumulate in the body rather than being excreted normally through urine. Therefore, any disorders that disrupt kidney functioning (including dehydration) make digitalis toxicity more likely.
Digitalis toxicity can cause nausea, vomiting, diarrhea, dizziness, confusion, loss of appetite, low blood pressure, cardiac instability and irregular pulse, heart palpitations, and bradycardia. Bradycardia is a slower than normal heartbeat rate. Vision changes such as halos or light rings around objects, seeing lights and bright colors, experiencing changes in color perception, blind spots in vision, and blurred vision can also occur. Patients can also experience decreased urine output and excessive nighttime urination, overall swelling, decreased consciousness, and difficulty breathing when lying down. At its most severe, death can result from excessive Digitalis intake. There have been several reports of illness and injuries related to the recalled medications.
How Long has the Problem Existed?
News reports now indicate that problems with the maker of Digitek could have gone back as far 2006. View Article
For more information on Digitek please visit www.digitek-digoxin-recall.com